Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 7, 2021, 3:15 PM CDT for Pontotoc County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 7, 2021, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
County Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549
WWUS84 KMEG 072015
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
315 PM CDT Mon Jun 7 2021
MSZ015-072045-
Pontotoc MS-
315 PM CDT Mon Jun 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
At 314 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Pontotoc, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc County should monitor this storm closely.
LAT...LON 3438 8924 3438 8893 3436 8893 3436 8882
3417 8883 3415 8925
TIME...MOT...LOC 2014Z 222DEG 16KT 3428 8902
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 12:43 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 12:43 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1243 PM CDT Mon Jun 7 2021 .UPDATE... Updated for 18z Aviation Discussion && .UPDATE...Morning Update. DISCUSSION... A line of sub-severe showers and thunderstorms is moving across north Mississippi with trailing rain showers across much of the Midsouth. Rainfall rates are up to one inch per hour along the leading edge, with rates of around a quarter of an inch behind the heavier line. These rates should be manageable so we do not anticipate issuing a flash flood watch at this time. Rain and clouds have kept temperatures in the low to mid 70s across most of the area. Afternoon highs should be in the upper 70s to low 80s. At least scattered rain showers should continue tonight. No severe weather is expected. 30 && .PREV DISCUSSION... /issued 641 AM CDT Mon Jun 7 2021/ The active pattern continues across the Lower Mississippi Valley as a pesky upper level low spins over Arkansas. This low will slowly move northward over the next day or two. This will influence our weather greatly and will keep rain chances pretty high through at least mid week. Ample moisture remains in place across the Mid South as PWs across the area run from 1.8 to 2.0 inches. I expect those to run on the higher side and perhaps over 2 inches at some point over the next couple of days. To put these numbers in perspective, the daily max PW on this date for LZK is 1.97...we are reaching some of the max PWs for this area over the next few days. There will be ample rain and any storms will put down a lot of rain in a short time. We are talking rain rates of 1-2 inches per hour in deeper convection. The Weather Prediction Center has most of the forecast area in a Slight Risk for Excessive Rainfall for the next 3 days. Showers and storms will come in waves over the next few days. Short range guidance shows multiple MCS type clusters moving across the region each day through Wednesday. The exact timing and where they will track will be tough due to where existing boundaries and such will be located. It will be wet, but not an all day rain type of event. Severe weather cannot be ruled out as a few isolated strong storms could test severe limits, but we are not expecting widespread severe weather. We are not outlooked by SPC for severe weather. That could change, but as of now we are not outlooked. Again rain chances will be high all week as we are highly confident in rain occurring by not as confident in exact placement and location of the heaviest rain. All in all...portions of the Mid South could see 2 to 4 inches of rain over the next few days. Some areas could see over 4 inches of rain. We will have to also monitor the need for a Flash Flood Watch at some point over the next few days as well. The thought this morning was that we have not seen as much rainfall as other portions of the south over the last few days and our soil should be able to handle a little bit more water before it becomes a problem. However...we will need to watch where heaviest rain sets up because if it occurs in an urban area or an area with poor drainage some sort of watch or warning may be needed. Long term models suggest the upper level ridge axis over the Southern Plains will gradually build into the Lower Mississippi Valley later this week into the upcoming weekend. However, it appears the Mid-South will initially be on the eastern periphery of the trough axis and shower and thunderstorm chances may persist through the first half of next weekend. Nonetheless, temperatures will remain near normal with highs in the 80s and lows in the 60s to lower 70s. 13/MH && .AVIATION... /18z TAFs/ A complex of showers and storms, is currently moving through the Mid-South. Overall, storms have remained sub- severe with occasional lightning. JBR and MEM will have a lull in activity for a few hours this afternoon. Similarly, most sites will have a period of VFR conditions as this complex moves through. Latest KNQA radar scans show more scattered showers and storms across SE Arkansas and central Mississippi moving NE. This next round is forecast to move into TUP as early as 20z before continuing to the remaining sites near 00z. CIGs will lower to MVFR overnight and could decrease to IFR before sunrise. South winds will persist through the period ranging from 5-10 kts. 17 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 7, 3:08 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 308 PM CDT Mon Jun 7 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-082215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 308 PM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Expect showers and thunderstorms this afternoon. These storms could produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Expect showers and thunderstorms each afternoon through at least Wednesday. These showers and storms could produce locally heavy rainfall. A few storms may produce brief gusty wind tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 7, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
315 PM CDT Mon Jun 7 2021
MSZ015-072045-
Pontotoc MS-
315 PM CDT Mon Jun 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
At 314 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Pontotoc, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc County should monitor this storm closely.
LAT...LON 3438 8924 3438 8893 3436 8893 3436 8882
3417 8883 3415 8925
TIME...MOT...LOC 2014Z 222DEG 16KT 3428 8902The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 49 min |
| Jun 7, 6:54 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 51 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.